Cryopyrin-Associated Periodic Syndrome
Article first published online: 14 AUG 2012
© 2012 Wiley Periodicals, Inc.
Volume 31, Issue 2, pages 228–231, March/April 2014
How to Cite
Posch, C., Kaulfersch, W. and Rappersberger, K. (2014), Cryopyrin-Associated Periodic Syndrome. Pediatric Dermatology, 31: 228–231. doi: 10.1111/j.1525-1470.2012.01812.x
- Issue published online: 9 MAR 2014
- Article first published online: 14 AUG 2012
Abstract: Cryopyrin-associated periodic syndromes (CAPS) are characterized by apparently unprovoked attacks of fever, rashes, and musculoskeletal and sensorineural inflammation accompanied by high acute-phase reactants. Excessive interleukin-1 (IL-1) signaling appears to be a constant feature in the pathomechanism of the disease, driven by a gain-of-function mutation in the NLRP3 gene. Herein, we present the case of a 9-month-old boy with recurrent nonpruritic rashes and episodes of fever. The difficulties of early diagnosis due to initially mild clinical symptoms and the dramatic response to anti-IL-1 therapy after diagnosis emphasize the practical relevance of considering CAPS as a differential diagnosis in these patients.